Alert archive / Oregon / High Wind Warnings in 2012
High Wind Warning 16, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 28, 2012, 8:28 AM PST. It took effect at Nov 28, 2012, 7:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2012, 8:28 AM PST (16:28 UTC)
- In effect from
- Nov 28, 2012, 7:00 PM PST
- Expired
- Nov 29, 2012, 9:28 AM PST
- In force
- 14 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
343 WWUS76 KPQR 281628 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 828 AM PST WED NOV 28 2012 ORZ001-281730- /O.CAN.KPQR.HW.A.0018.121129T0600Z-121129T2300Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 828 AM PST WED NOV 28 2012 ...HIGH WIND WATCH IS CANCELLED FOR THE NORTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH FOR THE NORTH OREGON COAST. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH TONIGHT...BUT REMAIN BELOW HIGH WIND WARNING CRITERIA. $$ ORZ002-290530- /O.UPG.KPQR.HW.A.0018.121129T0600Z-121129T2300Z/ /O.NEW.KPQR.HW.W.0016.121129T0300Z-121129T2000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 828 AM PST WED NOV 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST THURSDAY FOR THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST THURSDAY. * WINDS: HEADLANDS AND BEACHES...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. COASTAL COMMUNITIES...SOUTHEAST WINDS 30 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: THE STRONG WINDS WILL INCREASE THROUGH THE EVENING HOURS AND BE THE STRONGEST DURING THE OVERNIGHT HOURS INTO THURSDAY MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE * IMPACTS: BROKEN TREE BRANCHES OR TREE LIMBS AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
195 WWUS76 KPQR 290438 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 838 PM PST WED NOV 28 2012 ORZ002-291530- /O.CON.KPQR.HW.W.0016.000000T0000Z-121129T2000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 838 PM PST WED NOV 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY. * WINDS: HEADLANDS AND BEACHES...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. COASTAL COMMUNITIES...SOUTHEAST WINDS 30 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: THE STRONG WINDS WILL INCREASE THROUGH THE EVENING HOURS AND BE THE STRONGEST DURING THE LATE OVERNIGHT HOURS INTO EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE * IMPACTS: BROKEN TREE BRANCHES OR TREE LIMBS AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
150 WWUS76 KPQR 291406 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 606 AM PST THU NOV 29 2012 ORZ002-292000- /O.CON.KPQR.HW.W.0016.000000T0000Z-121129T2000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 606 AM PST THU NOV 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: HEADLANDS AND BEACHES...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. COASTAL COMMUNITIES...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE WINDS WILL INCREASE THIS MORNING AND CONTINUE UNTIL NOON. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE * IMPACTS: BROKEN TREE BRANCHES OR TREE LIMBS AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
700 WWUS76 KPQR 291728 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 928 AM PST THU NOV 29 2012 ORZ002-291830- /O.CAN.KPQR.HW.W.0016.000000T0000Z-121129T2000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 928 AM PST THU NOV 29 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT HAS PUSHED THROUGH THE COAST THIS MORNING. THE WINDS HAVE DECREASED BEHIND THE SYSTEM AND WILL REMAIN BELOW HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 28, 2:33 AM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Nov 28, 2:33 AM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
233 AM PST WED NOV 28 2012
.SYNOPSIS...A LARGE LOW PRESSURE SYSTEM WILL PERSIST OVER THE
NORTHEAST PACIFIC INTO THE WEEKEND. THE FIRST FRONT ASSOCIATED WITH
THIS LOW WILL LIFT NORTH ACROSS THE AREA TODAY FOR SOME RAIN AND
AREAS OF WIND... STRONGEST OVER THE COASTAL WATERS. A SECOND STRONGER
MORE ORGANIZED FRONT IS EXPECTED LATER TONIGHT AND THURSDAY. THAT
SYSTEM WILL BRING MORE RAIN AND WIND WITH POSSIBLY STRONGER COASTAL
WINDS. THE OFFSHORE LOW WILL CONTINUE TO PUSH SYSTEMS THROUGH THE
PACIFIC NORTHWEST AT REGULAR INTERVALS THROUGH THE UPCOMING WEEKEND.
&&
.SHORT TERM...EASTERLY WINDS CONTINUE TO BLOW THROUGH THE COLUMBIA
RIVER GORGE THIS MORNING...WITH THE KDLS TO KTTD GRADIENT AT -9.1 MB.
MODELS CONTINUE STRONG WINDS EASTERLY WINDS THROUGH THE WEEK. THE
EASTERLY WINDS WILL CONTINUE TO MIX THINGS UP AND KEEP THE NORTHERN
VALLEY FREE OF FOG. HOWEVER...THE SOUTHERN VALLEY ALREADY HAS SOME
AREAS OF FOG DEVELOPING THIS MORNING.
SATELLITE IMAGERY SHOWS THE PARENT LOW SETTING UP IN THE NORTHEAST
PACIFIC NEAR 50N 144W. A LOW OFF THE CALIFORNIA COAST NEAR 40N 134W
CONTINUES TO SPREAD HIGHER CLOUDS NORTH OVER THE AREA AHEAD OF THE
NEXT DEVELOPING FRONTAL SYSTEM. THIS FRONT WILL INITIALLY MOVE INTO
NORTHERN CALIFORNIA THIS MORNING...THEN LIFT NORTH ACROSS OUR
FORECAST AREA THROUGH THE DAY TODAY. MOST PLACES WILL SEE RAIN BUT
NOTHING VERY HEAVY. THE HIGHER CASCADES WILL SEE SNOW...WITH THE
LOWEST SNOW LEVELS NEAR THE CREST DUE TO THE OFFSHORE GRADIENTS.
THERE IS A FAIRLY STRONG SHORT WAVE LIFTING THROUGH OUR AREA IN THE
AFTERNOON WITH AN 850 MB JET OVER 60 KT AND A 300 MB JET AROUND 120
KT. WHILE THE SURFACE GRADIENTS ARE EASTERLY...JUST AS THE SHORT WAVE
LIFTS THROUGH OR JUST IN ITS WAKE WE HAVE A CHANCE OF DECENT WINDS
SURFACING ACROSS OUR AREA...STRONGEST NEAR THE COAST. WILL BE KEEPING
THESE WINDS JUST UNDER HIGH WIND CRITERIA ALONG THE COASTAL BEACHES
AND HEADLANDS...BUT IT COULD GET CLOSE IF THE ON LAND WINDS SHIFT
JUST A BIT FROM BEING DUE EASTERLY.
FOLLOWING THIS IS A SECOND FRONTAL BAND THAT IS MORE CONSOLIDATED AND
AIMED AT WESTERN OREGON FOR LATER TONIGHT AND THURSDAY. THIS FEATURE
HAS 850 MB WINDS NEAR 80 KT AND A 300 MB JET STILL NEAR 120 KT. THIS
SYSTEM IS WETTER BUT THE SNOW LEVELS WILL STILL BE RELATIVELY
HIGH...AGAIN LOWEST NEAR THE CASCADE CREST. THIS FEATURE HAS A BETTER
CHANCE OF PRODUCING HIGH WINDS AT THE COAST...THOUGH THE AMOUNT OF
EASTERLY COMPONENT TO THE SURFACE GRADIENT MAY AGAIN KEEP THE WINDS
FROM BEING AS STRONG AS THEY COULD BE OR EVEN SURFACING. INTERIOR
AREAS COULD SEE DECENT WINDS AS WELL.WILL CONTINUE A HIGH WIND WATCH
FOR THE NORTH AND CENTRAL OREGON COASTS AS THEY HAVE THE BEST CHANCE
OF SEEING THE WINDS SHIFT FROM EASTERLY...BUT THERE IS STILL
CONSIDERABLE UNCERTAINTY CONCERNING THIS EVENT.
THERE IS AN ADDITIONAL SHORT WAVE SWINGING THROUGH LATE THURSDAY
NIGHT AND EARLY FRIDAY FOR MORE RAIN AND BREEZES. THE NEXT FRONT IS
EXPECTED FRIDAY NIGHT. THE NAM SHOWS WEAK INSTABILITY...MODEST
SHEAR... AND FAIRLY COLD TEMPS ALOFT THAT MAY WARRANT A MENTION OF
THUNDER ALONG THE COAST AND COASTAL WATERS FOR BOTH THE INITIAL SHORT
WAVE AND THE FRONT FRIDAY NIGHT. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...FRIDAY NIGHT
THROUGH TUESDAY...CLOSED UPPER LOW AND LONG WAVE TROUGH THAT HAVE
BEEN ANCHORED IN THE GULF OF ALASKA WILL FINALLY BEGIN TO PROGRESS
SLOWLY EASTWARD ON SATURDAY...BUT NOT BEFORE PUSHING A FEW MORE SHORT
WAVES ONSHORE FROM FRIDAY NIGHT THROUGH THE WEEKEND. THE MOST
VIGOROUS SHORT WAVE IN THE EXTENDED FORECAST WILL COME THROUGH
SATURDAY NIGHT INTO SUNDAY. THIS WAVE WILL BE ACCOMPANIED BY A
TROPICAL MOISTURE TAP...AND ALSO GET UPPER LEVEL SUPPORT FROM THE
LONG WAVE TROUGH AND COLD FRONT MOVING INLAND. THEREFORE...EXPECT THE
HEAVIEST PRECIPITATION AND HIGHEST AMOUNTS DURING THIS TIME. THE
UPPER TROUGH QUICKLY MOVES EASTWARD AFTER IT COMES ONSHORE
SUNDAY...REPLACED BY UPPER LEVEL RIDGING BY MONDAY AS THE LONG WAVE
TROUGH BECOMES RE-ESTABLISHED IN THE GULF OF ALASKA. MOISTURE WILL
CONTINUE TO PUSH INTO THE AREA THROUGH THE RIDGE...SO WHILE
TEMPERATURES WILL BE RISING EARLY NEXT WEEK...PRECIPITATION IS LIKELY
TO CONTINUE. BURGESS
&&
.AVIATION...VFR CONDITIONS CONTINUE FOR MOST TAF SITES UNDER
EASTERLY FLOW. IFR/LIFR CLOUD DECK REMAINS IN PLACE OVER THE SOUTH
WILLAMETTE VALLEY THIS MORNING. WILL MAINTAIN A THREAT FOR SOME
PATCHY IFR FOG POSSIBLE AT KHIO AND KSLE...BUT ITS LOOKING VERY
MARGINAL. EXPECT INCREASING MVFR CIGS AS THE NEXT FRONT BRINGS
RAIN AND BREEZY CONDITIONS TO THE AREA LATE THIS MORNING/AFTERNOON.
KPDX AND APPROACHES...VFR CONDITIONS WITH GUSTY EAST WINDS PERSIST
THROUGH THIS MORNING. RAIN SHOWERS SHOULD SPREAD INTO THE AREA
LATER THIS MORNING INTO THE EARLY AFTERNOON...WITH MARGINAL MVFR
CONDITIONS POSSIBLE LATE IN THE DAY. /NEUMAN/27
&&
.MARINE...A SERIES OF STORMS ROTATING AROUND A LARGE PARENT STORM
WILL IMPACT THE AREA THROUGH THE WEEKEND. THE FIRST STORM SYSTEM
WILL SEND A SURFACE TROUGH NORTHEASTWARD ACROSS THE AREA AS IT
WEAKENS AND SPLITS THIS EVENING. EXPECT SOLID GALE FORCE WINDS
35 TO 45 KT THROUGH THIS EVENING...WITH A FEW MARGINAL STORM FORCE
WIND GUSTS NEAR 50 KT NOT OUT OF THE QUESTION.
WINDS MAY BRIEFLY WEAKEN A BIT LATE TONIGHT...BUT GRADIENTS
QUICKLY TIGHTEN EVEN MORE AS ADDITIONAL FRONTAL SYSTEM SLIDES
EASTWARD INTO THE WATERS. THE BEST THREAT FOR STORM FORCE GUSTS 50
TO 55 KT WILL BE EARLY THURSDAY MORNING OVER THE OUTER WATERS. A
FEW GUSTS NEAR 50 KT MAY REACH THE INNER WATERS...ESPECIALLY NEAR
NEWPORT AS SEVERAL MINI LOW PRESSURE RIDE ALONG THE FRONT. WILL
KEEP GUSTS IN THE HIGHER GALE FORCE CATEGORY AT THIS TIME THOUGH
DUE TO LOW CONFIDENCE IN MODEL GUIDANCE. ADDITIONAL GALES WILL BE
POSSIBLE THROUGH WEEKEND...BUT TIMING REMAINS UNCERTAIN...AS
MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE FAST MOVING
SYSTEMS MOVING NORTHEASTWARD ACROSS THE AREA.
SEAS SHOULD GENERALLY HOVER BETWEEN 15 TO 25 FT LATE TONIGHT
THROUGH FRIDAY. /NEUMAN/27
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...NONE.
PZ...STORM WARNING FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY FOR
WATERS FROM CAPE SHOALWATER TO FLORENCE FROM 10 TO 60 NM.
GALE WARNING FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR WATERS FROM CAPE SHOALWATER TO FLORENCE FROM 10 TO 60 NM.
GALE WARNING FROM 8 AM THIS MORNING TO NOON PST THURSDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT 10 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 2 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 28, 5:08 AM PST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 508 AM PST WED NOV 28 2012 PZZ250-255-270-275-291615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 508 AM PST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY THROUGH THIS EVENING...SEE PDXCWFPQR FOR DETAILS. A STORM WARNING IS IN EFFECT THIS TONIGHT...SEE PDXCWFPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM WARNING IS IN EFFECT THROUGH THURSDAY AFTERNOON...SEE PDXCWFPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ001-002-WAZ021-291615- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 508 AM PST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THIS EVENING AND TONIGHT...SEE PDXNPWPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT THROUGH THURSDAY AFTERNOON...SEE PDXNPWPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>014-WAZ019-020-022-023-039-040-291615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 508 AM PST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG WINDS TONIGHT...SHOULD STAY BELOW ADVISORY LEVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT STRONG WINDS THURSDAY...SHOULD STAY BELOW ADVISORY LEVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 8:55 PM PST | Small Craft Advisory for Rough Bar | PQR | 23 hr | |
| Nov 28, 9:10 AM PST | Small Craft Advisory for Rough Bar | PQR | 8 days |
Nearby
High Wind Warnings in Oregon, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.